ZMA and the effects on acne

  • manpit209

    Posts: 213

    Oct 09, 2008 4:00 AM GMT
    I thought I'd try posting about this here and see what kind of response I'd get. I've read about ZMA and it's basically a zinc/magnesium/Vitamin B supplement which you take at night to naturally boost your testosterone for quicker muscle recover. It would appear that taking ZMA may increase acne. For those of you who have taken or are taking ZMA, how has it affected your acne?

    I have acne and have been trying to rid myself of it for a long time now. I posted this question on an acne board and another fitness board only to get zero responses. I'm hoping maybe some of you guys here have experience with acne and taking ZMA. I want to know if your acne got better or worse. I have acne right now so my main concern on if it gets worse.

    Thanks for any feedback!
  • Posted by a hidden member.
    Log in to view his profile

    Oct 09, 2008 6:50 AM GMT
    i just started taking it and i have noticed a little bit of acne but i've only been taking it for about a weak so i dont know if its the zma or my nutrition hasnt been as good hahaha
  • Posted by a hidden member.
    Log in to view his profile

    Oct 09, 2008 7:23 AM GMT
    danybb saidi just started taking it and i have noticed a little bit of acne but i've only been taking it for about a weak so i dont know if its the zma or my nutrition hasnt been as good hahaha


    Reduce the acne by reducing your fat and oil intake!!!

    ZMA works...it increases testosterone over an 8 week period by 20%...and that's how you...become a GOD!

    Best of all..it's all NATURAL and a good over all supplememnt for men!
  • Posted by a hidden member.
    Log in to view his profile

    Oct 09, 2008 7:47 AM GMT
    I was put on Zinc by a dermatologist when i was 16 to help with acne and it realy seemed to work.

    Theoretically anything which increases testosterone has the potential to cause acne.

    I recommend a topical cream with between 2.5% and 5% benzyl peroxide. if 5% causes dryness start 2.5 and work your way up
  • Posted by a hidden member.
    Log in to view his profile

    Oct 09, 2008 3:41 PM GMT
    Yeah I got's some zit's no biggie
  • D972

    Posts: 125

    Oct 09, 2008 7:46 PM GMT
    I am on ZMA... I find it a great supplement, as I think it has enabled me to gain size -muscle while keeping the fat down, and like azzstreaker posted, its all natural.

    Yes you will probably break out. You can use whatever acne reducing methods before to keep the breakouts at bay. I use tea-tree oil diluted with water to wash the problematic areas of my face (with a q-tip). Seems to work.

    I recover way quicker now, after some pretty grueling workouts. Its cheap. Try it.
  • Posted by a hidden member.
    Log in to view his profile

    Oct 09, 2008 8:00 PM GMT
    no issues with ZMA or HMB. icon_biggrin.gif

  • manpit209

    Posts: 213

    Oct 11, 2008 4:21 PM GMT
    Did you guys already have acne when you started taking ZMA? I already have acne and concerned that ZMA may make it even worse. Zinc is supposed to help clear up acne but since ZMA uses zinc to boost testosterone, I'm not sure if it'll help clear the acne, make it worse or just do nothing.
  • D972

    Posts: 125

    Oct 11, 2008 11:56 PM GMT
    Had acne when young, stopped having acne around 20, and I am now 32... oups 33 icon_redface.gif Id say it would make your acne worse, but its kind of more of the same. If you used a treatment before, and it has kept it under control, then it should be able to do the same thing. I think max it increases testosterone by a little more than 20%... its not _that_ big of an increase.
  • Posted by a hidden member.
    Log in to view his profile

    Oct 17, 2008 7:23 AM GMT
    If you have persistent acne, its probably more based on naturally occurring bacteria than diet (even though that will affect it some) so taking a product that ups your chances of acne (through increased testosterone) prob won't help... if you want to continue taking the product and your acne does start to get worse, ask your doctor about acutane or one of the other drugs available, even though they can end up fairly expensive, the benefits often outweigh the costs
  • xysx

    Posts: 306

    Oct 17, 2008 10:38 AM GMT
    I've read on another site that ZMA can help induce sleep in some, yet cause insomnia in others. That may be a consideration for you. -anyone out there experience either effect with it? For those who take it, what product brand do you recommend & why.
  • Posted by a hidden member.
    Log in to view his profile

    Oct 19, 2008 12:40 AM GMT
    Nature's Purest is the distributor(West Los Angeles). It doesn't say who makes it.
    B6 12 mg
    Magnesium 450mg
    Zinc 30mg

    I am taking this one because it was recommended to me.

    no insomnia. I take it with breakfast.